Im 36 years old single mother of two beautiful teenage girls. I have been a CNA for about 10 years 9 of them all in hospice with the same company. I decided to become a CNA and use that as a stepping stone towards nursing school. Since I was a little girl I always knew that I wanted to work helping people. The medical field just fascinates me. Its 10 years later im still a CNA and im not ashamed of it. About 2 years ago I started feeling very tired uninterested in all the activities I used to enjoy. I slept a lot. Avoided family and friends I started feeling awful deep down I knew I was depressed but I have never been one to show weakness its the way I was raised. My mom would just say you're being lazy get up and get going. My attendance at work was horrible I couldn't get up in the morning. The anxiety of having to leave the house was unbearable. At the time I was diagnosed with Endometriosis and I also had a lot pain. One day I was in a lot of pain. I couldn't get up. My boyfriend who suffers from back pain gives me 1 50mg tramadol. It didn't work after about 30 minutes so I took another one.
That's when my nightmare started. After that 2nd pill my depression lifted my pain got better. OMG! I felt great. I could get up in the morning and work with patients that were dying I could handle changes in my work schedule. Nothing bothered me I even feel like I was a better mom to my girls. As time went on I would take just 2 then it was 4. At my worst I was taking 6 50mg tablets 3 times a day. I would lie to my boyfriend so he would bring more pills I bought them online on the street I spent so much money buying Tramadol my rent was behind car payment was so behind eventually the car got repossessed. My boyfriend got suspicious and begged me to get help and I would just say I know honey Im going to stop. He stopped supplying tramadol I couldn't buy it online it got harder to get not to mention dangerous and my street connect lost his connection so I couldn't get my hands on any pills. I got very sick. Sweating. Chills. Diarrhea. Anxiety. I went into withdrawal and it would not stop or get better. Itwas 6 days of hell. Finally I took myself to the ER and they told me they couldn't help me I should go to a mental health facility which I did and it was the most humiliating experience in my life and they also told me they couldn't help me. Apparently you have to threaten to kill yourself or others to get help. I was desperate I was so sick I thought about killing myself. The depression came back worst than before. I finally saw a doctor who would help me and prescribed Suboxone for the withdrawals and Zoloft for the depression. Its been 2 years now. Suboxone does keep the cravings for Tramadol at bay but the antidepressant barely works. Im so depressed and to top it all off I work in hospice. I take care of the sickest patients the ones that have 6 months or less to live. I deal with families who are going through the toughest time watching a loved one die a little more each day. Last week I had a patient who died in my arms. I held him until his last breath. Next day I called out from work. I couldn't get out of bed. I guess I needed to get this all out of me. I need to work to support my daughters I don't have experience doing anything else and this job is sucking the life out of me. This sounds horrible but I've thought of going back on Tramadol. Just getting off of the worthless medication which is not helping. The doctor added prozac to the mix to see if that helps but so far I don't feel any better. I feel trapped in a nightmare. I just want to take a deep breath and just quit the job But Im so afraid to take that risk. I need help.
Yvazquez Yvazquez
36-40, F
3 Responses Aug 17, 2014

Go back to school!! U can get financial aid, grants, loans, etc. u can become an registered nurse and get a better job that will make u happier.

I have looked into different nursing programs and im really thinking about it. I just need the courage its strange its like im frozen in misery. Im sure other women have done it.

That's what u wanted to do in the first place right? I think that's really why you are depressed. U can do it, start with 1 or 2 classes. It will keep u busy and u won't have time to be depressed

Yvazquez, my heart goes out to you, I've been through similar experiences. I'm still going through depression. Message me any time to talk.

Thank you so much Moniquexp. I will take you up on that.

Have you tried going to a Dr. That specializes in arthritis and/or fibramylagia. Tramadol is not a narcotic. You may not be addicted to it but rather its ' anti-inflammatory effects. Might be worth looking in to..

Never thought about it that way. Its worth a try I mean tramadol is like a miracle to me. It completely takes away all symptoms.